Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 82, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 29, 2001, 7:13 PM CDT for Hand County, South Dakota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2001, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 29, 2001, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Hand County, SD
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2803 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 300013 SVRABR SDC059-300100- /NEW.KABR.SV.W.0125.300013-300100/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 713 PM CDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAND COUNTY IN CENTRAL SOUTH DAKOTA * UNTIL 800 PM CDT * AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF REE HEIGHTS...OR ABOUT 8 MILES SOUTHWEST OF MILLER...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLER AROUND 725 PM CDT SAINT LAWRENCE AROUND 730 PM CDT VAYLAND AROUND 740 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4459 9927 4436 9911 4437 9869 4460 9871 HARDING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:00 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 29, 3:00 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CDT FRI JUN 29 2001 THE NEW ETA PACKAGE HAS COME MORE IN AGREEMENT WITH THE AVN THIS AFTERNOON BUT STILL IS A LITTLE FASTER IN DAY THREE. THEREFORE... TOOK A BLEND OF THE ETA AND AVN FOR THE FORECAST BUT LEAN MORE TOWARD THE AVN ON DAY THREE. A COLD FRONT WILL BE DROPPING THROUGH THE REGION TONIGHT AND SATURDAY AS A CANADIAN HIGH PRESSURES SYSTEM SLIDES SOUTHEAST INTO THE GREAT LAKES REGION BY SUNDAY. THIS WILL ALLOW A SHORT WAVE MOVE INTO WESTERN SOUTH DAKOTA THIS EVENING AND WILL BE IN SOUTHEAST SOUTH DAKOTA BY MORNING. AND ANOTHER WEAK DISTURBANCE WILL MOVE INTO THE CWA SATURDAY AFTERNOON FOLLOW BY STILL ANOTHER ON SUNDAY. THESE SYSTEM WILL CONTINUE THE CHANCE OF PRECIP TONIGHT THROUGH SUNDAY. THE CONDITIONS OF THE AIRMASS WILL BE MORE STABLE BY SUNDAY AND PRECIP SHOULD BE MORE RAIN OR SHOWERS THAN THUNDERSTORMS. COOLER TEMPS ARE ALSO EXPECTED WITH THE DEVELOPMENT OF THE EAST TO NORTHEAST WINDS OVER THE NEXT TWO DAYS. .EXTENDED DISCUSSION... AFTER THE FIRST PART OF THE EXTENDED...A QUIET AND COOLER WEATHER PATTERN APPEARS TO BE SETTING UP. ON MONDAY...SFC LOW FORMS WRN NEBRASKA WITH WARM FRONT DRAPED EAST ACROSS SRN SOUTH DAKOTA. AVN A BIT FURTHER NORTH WITH LOCATION OF FRONT...WITH MRF..CANADIAN AND ECMWF CLOSER TO NEB BORDER. EITHER WAY...APPEARS THAT DECENT OVERRUNNING SCENARIO WILL BE SETTING UP. LOW AND FRONT MOVE TO THE SOUTH DURING DAY...WITH RAIN ENDING BY MONDAY EVENING. ALTO THERE MAY BE SOME TSRA EMBEDDED IN PCPN...ESP IN THE KPIR AREA CLOSER TO THE FRONT. WILL MENTION TSRA FOR KPIR AND SHRA FOR REMAINDER OF AREAS. HIGH MOVES IN AFTER FRONT...BUT IT MOVES QUICKLY SE ON TUESDAY AS ANOTHER COLD FRONT PUSHES THROUGH NE ASSOC WITH DEEPENING HUDSON BAY LOW. AVN AND CANADIAN AGREE ON LITTLE BIT OF QPF WITH FEATURE ACROSS NE...AND WITH COOLISH 7H AND 8H TEMPS EXPECTED...SO NO REASON TO DOUBT. ESPECIALLY IF MORNING STARTS OFF SUNNY AND WE GET SOME DAYTIME HEATING TO WORK WITH. WILL LEAVE WRN CWA DRY ON TUESDAY. FRONT MOVES QUICKLY THROUGH yWITH CANADIAN HIGH PRESSURE SETTLING IN FOR REMAINDER OF WEEK. TEMPS APPEAR TO BE AT OR SLIGHTLY BELOW NORMAL AFTER TUESDAY. GUIDANCE READINGS LOOK OK AND WILL GO WITH. .ABR...NONE.
In the hours before
Local storm report, Jun 29, 4:51 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
451 PM CDT FRI JUN 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 12 N DRAPER SD .75 INCH HAIL
06/29/01 JONES
SKLocal storm report, Jun 29, 6:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
657 PM CDT FRI JUN 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 4 SW MURDO SD 1.50 INCH HAIL
06/29/01 JONES REPORTED BY PUBLIC
0510 PM 5 SW MURDO SD 1.75 INCH HAIL
06/29/01 JONES 60 MPH WIND GUST REPORTED
BY PUBLIC
0550 PM 7 SE BLUNT SD 1.00 INCH HAIL
06/29/01 HUGHES REPORTED BY
PUBLICThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:26 PM CDT | Severe Thunderstorm Warning | ABR | Codington | 49 min |
| Jun 29, 7:33 PM CDT | Severe Thunderstorm Warning | ABR | Hamlin | 42 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.